MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CAPTIFLEX; SNARE, FLEXIBLE

BOSTON SCIENTIFIC CORPORATION CAPTIFLEX; SNARE, FLEXIBLE
Model Number M00562402
Medical Device Problem Codes Failure to Deliver Energy (1211); Entrapment of Device (1212); Failure to Cut (2587); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/12/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a090402 captures the reportable event of energy generating issue.Imdrf device code a150208 captures the reportable event of loop entrapment.Imdrf device code a050702 captures the reportable event of loop cutting issues.
 
Event or Problem Description
It was reported to boston scientific corporation that a captiflex medium oval flexible snare was used during a colonoscopy procedure performed on (b)(6) 2023.During the procedure, dr.Nagesh attempted to remove a polyp in the descending colon using a 27 mm capliflex.The doctor ensured that all connections were properly checked before proceeding.However, it was noticed that the snare was not cutting as expected, even though all available pedals were used to generate current flow.As a result, the equipment was deemed non-functional.Despite multiple attempts by the physician and their team to remove the snare from around the polyp, they were unsuccessful.Eventually, they had to resort to cutting the flex wire and successfully removed the snare using a cold biopsy forceps.Some tissue was successfully removed as intended.The procedure was completed with a different device.There were no patient complications reported as a result of this event.
 
Event or Problem Description
It was reported to boston scientific corporation that a captiflex medium oval flexible snare was used during a colonoscopy procedure performed on (b)(6) 2023.During the procedure, dr.(b)(6) attempted to remove a polyp in the descending colon using a 27 mm capliflex.The doctor ensured that all connections were properly checked before proceeding.However, it was noticed that the snare was not cutting as expected, even though all available pedals were used to generate current flow.As a result, the equipment was deemed non-functional.Despite multiple attempts by the physician and their team to remove the snare from around the polyp, they were unsuccessful.Eventually, they had to resort to cutting the flex wire and successfully removed the snare using a cold biopsy forceps.Some tissue was successfully removed as intended.The procedure was completed with a different device.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a090402 captures the reportable event of unable to deliver energy.Imdrf device code a150208 captures the reportable event of loop entrapment.Imdrf device code a050702 captures the reportable event of unable to cut.Block h10 investigation results: one captiflex snare was received for analysis.Visual and microscope analysis of the returned device found the working length and the wire were detached from the proximal section and the loop was bent.Electrical analysis cannot be performed due to the condition of the device.No other problems were noted.The reported events of "loop failure to cut" and "device failure to deliver energy could not be confirmed since the functional and electrical tests cannot be performed due to the condition of the device.The reported event of "loop entrapment of device" could not be confirmed since it is related to the procedure and could not be confirmed since the device cannot be functionally evaluated with respect to anatomical/procedural factors encountered during the procedure.Device analysis found that the working length and wire were detached and the loop was bent.It is likely that this is due to an excess of manipulation of the device.It is most likely that during manipulation of the device an excess of force was applied to the device such as the interaction with the scope or additional tools/medical devices, causing the device to separate in two pieces.Therefore, based on analysis of the returned device and all available information, the most probable cause for the reported event is adverse event related to procedure.

Brand Name
CAPTIFLEX
Common Device Name
SNARE, FLEXIBLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC DE COSTA RICA S.R.L.
2546 calle primera
propark, coyol
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key17389225
Report Number3005099803-2023-03936
Device Sequence Number19779217
Product Code FDI
UDI-Device Identifier08714729501640
UDI-Public08714729501640
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K131700
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/27/2025
Device Model NumberM00562402
Device Catalogue Number6240-40
Device Lot Number0029442612
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/12/2023
Supplement Date Received by Manufacturer09/04/2023
Initial Report FDA Received Date07/25/2023
Supplement Report FDA Received Date09/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown